Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Which Drugs Are Less Likely To Cause Lipodystrophy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Body Shape Changes (Lipodystrophy)

No researcher has suggested that people with lipo should stop taking ART. What Causes Lipo? We do not know what causes lipo. There are different causes for fat loss and fat gain. Fat Loss Zidovudine (Retrovir, AZT) and stavudine (Zerit, d4T) are linked to fat loss. Efavirenz (Sustiva) may also contribute. Fat Gain One theory is that protease inhibitors interfere with the body's processing of fat. However, some patients who have never...
Ask the Experts

How likely am I to develop lipodystrophy?

Dear Experts, Is there any officical data on what of people taking HAART will develop lipodystrophy? If not, do you have an unofficial (even a guess) of what may develop this? My current drug therapy that I've been on for a few months is...
Cade Fields-Gardner M.S., R.D.

Response from Cade Fields-Gardner M.S., R.D.

The Cutting Edge
At this point, there is only speculation about the inevitability of body shape changes. Not all bellies are the same. As far as your belly is concerned, before you jump to conclusions about having fat accumulation forms of lipodystrophy, you... Read more »

lipodystrophy a cause of abdominal pain?

I have been experiencing pain right at the upper limit of the abdomen near the diaphragm for about a year. At first my doctor thought it could be enlarged liver since my enzymes were slightly high. But a scan disproved this theory. I even had a...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
It certainly seems that lipodystrophy, particularly central adiposity (fat in the abdomen) may explain your symptoms. Clearly persons with fat atrophy appear to be at greater risk for central fat accumulations (buffalo hump, central adiposity).As... Read more »

lipodystrophy and which meds cause them

Im currently on meds norvir 100mg, epzicom 600/300, Viread 300 mg, rayataz 300. I have phase 3 facial lipodystrophy and viral load of less than 75, Tcells 960I have been on meds for 1996 Sept.I have been these meds for two years. I know Im doing...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I cannot recommend one of the products you list over the other since data from well done long term comparative studies is lacking. often the decision comes down to cost, availability, and experience of the plastic surgeon. Your current regimen has... Read more »

Lipodystrophy (LIPODYSTROPHY)

I'm trying to find CURRENT information about lipo treatment options, but everything I find, including on this site, is over 2 years old. Can you point me to anything newer. I've been advanced/full-blown (technically) for 15 years, and...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,The best source for current information about lipodystrophy (lipoatrophy and lipohypertrophy) should be your HIV specialist physician. Treatment options depend on your specific case. There is current information on treatment options on this site... Read more »
Connect With Others

exercise and PI lipodystrophy

Posted by Anonymous, 3 Replies
i have been on zerit, epivir and crix for more than one year.
i have lipodystrophy (no more buttocks, fat loss in face and a paunch). I have always been an avid exerciser -- my doc has told me to STOP exercising, that it worsens the situation.
i... Read more »

Lipodystrophy

Posted by Anonymous, 5 Replies
I have been diagnosed with lipodystrophy, I have lost a lot of mass on my legs and arms and my stomach is very large in comparison. This seemed to happen overnight. My Dr. completely changed my drug regimen, thinking that my previous regimen was... Read more »

Lipodystrophy and hair loss

Posted by Anonymous, 2 Replies
Currently I am on Ziagen, Kaletra and Viread but prior to this I have been on various other medications. I have lipodystrophy in my stomach (severely bloated). I have a hairy body except on my belly which has now does not have any hair on it. My... Read more »

lipodystrophy from protease inhibitors

Posted by Anonymous, 4 Replies
I have known about my HIV+ status now for 6 years, and God has blessed me with continued good health. I have accessed all the major medications, plus vitamins to help fight the disease. Once I started taking the new protease inhibitors, I started... Read more »